MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII P/S ALL POLY TB SZ4 13MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII P/S ALL POLY TB SZ4 13MM LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420380
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tibia implant could not be reduced at the time of implanting.Delay longer than 30 minutes was reported.Device backup available.
 
Additional Manufacturer Narrative
The affected genesis ii p/s all poly tibial base along with its packaging was returned and evaluated.Our investigation including a visual inspection of the product showed no obvious signs of damage.A dimensional inspection was performed which noted all features measured within specification.The device was manufactured in 2016.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.There is no information that would suggest the device failed to meet specifications.A clinical evaluation noted that the extended surgery time did not result in any patient harm therefore further clinical assessment is warranted and no future harm to patient is anticipated.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII P/S ALL POLY TB SZ4 13MM LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8582613
Report Number1020279-2019-01766
Device Sequence Number3236145
Product Code JWH
UDI-Device Identifier03596010207333
UDI-Public03596010207333
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K953274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Catalogue Number71420380
Device Lot Number16AM05716
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1